Texas, 2009Wildfire in Texas, March 27 to 28, 2009
March 27 to 28, 2009 · NWS CRP · 1 event in 1 county or zone
The Flaca Wildfire burned over 2000 acres on the King Ranch in Kleberg County. 1) Four outbuildings and one mobile home were threatened and saved.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The Flaca Wildfire burned over 2000 acres on the King Ranch in Kleberg County. (N 27 23 41.9, W 97 38 12.1) Four outbuildings and one mobile home were threatened and saved. Several local, state and air resources responded.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Mar 27, 9:03 AM CST, 4 hours 57 minutes earlier.
Area forecast discussion, Mar 27, 9:03 AM CST, 4 hours 57 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1003 AM CDT FRI MAR 27 2009
.DISCUSSION...VISIBLE IMAGERY WAS SHOWING A PAIR OF PRE-FRONTAL
SURFACE TROUGHS MOVING THROUGH SOUTH CENTRAL TEXAS. CUMULUS
ENHANCEMENT ASSOCIATED WITH THE FIRST TROUGH WAS EVIDENT OVER
NORTHEASTERN PORTIONS OF THE FORECAST AREA WHILE CLEARING SKIES WERE
EVIDENT WITH THE SECOND ONE OVER THE NORTHWEST CORNER. NEED TO ADD
CHANCES OF PRECIP TO THE NORTHEAST THROUGH MIDDAY AS THE FIRST
TROUGH INTERACTS WITH SUFFICIENT CAPE AND A WEAK CAP. OTHERWISE,
FORECASTS LOOKING ON TRACK WITH A STRONG WARMUP TODAY IN ASSOCIATION
WITH NORTHWESTERLY DOWNSLOPE FLOW AFTER THE PASSAGE OF THE SECOND
TROUGH.
&&
.AVIATION...MVFR CIGS MAINLY EAST OF A GEORGE WEST TO ALICE LINE
WILL CLEAR BY 19Z TODAY AS A PRIMARY SURFACE TROUGH PUSHES EAST OF
THE AREA WHILE A SECONDARY SURFACE TROUGH USHERS IN MUCH DRIER AIR
FROM THE NORTHWEST. WINDS WILL BECOME GUSTY FROM WEST TO EAST
THROUGHOUT THE DAY AS THE SECOND SURFACE TROUGH MOVES THROUGH.
NORTHWEST SURFACE WINDS WILL STRENGTHEN THROUGH THE AFTERNOON AND
EVENING HOURS INTO THE 25 TO 35 KNOT RANGE AS A COLD FRONT ENTERS
SOUTH TEXAS AFTER 22Z.
&&
.PREV DISCUSSION... /ISSUED 524 AM CDT FRI MAR 27 2009/
SHORT TERM (TODAY THROUGH SATURDAY)...LOW STRATUS HAS DEVELOPED
ACROSS MUCH OF THE CWA OVERNIGHT...ALONG WITH AREAS OF SEA FOG
ALONG THE IMMEDIATE COAST AND INTO THE NORTHERN COASTAL BEND.
STRATUS AND FOG WILL RAPIDLY DISSIPATE AFTER SUNRISE AS LOW LEVEL
FLOW VEERS WEST AND NORTHWEST...DUE TO A STRONG LOW PRESSURE
SYSTEM OVER THE SOUTHERN PLAINS MOVING EAST. THIS WILL ALSO DRIVE
A DRYLINE/FRONT FRONTAL TROUGH INTO A GOOD CHUNK OF THE CWA BY
AFTERNOON. THERE WILL BE A VERY SLIM POSSIBILITY FOR A SHOWER OR
THUNDERSTORM ACROSS THE FAR NORTHEASTERN COUNTIES BEFORE THE FLOW
VEERS COMPLETELY WEST AND NORTHWEST.
DOWNSLOPING FLOW AND SUNNY SKIES THIS AFTERNOON WILL LEAD TO A DRY
AIRMASS AND WARM TEMPERATURES...ESPECIALLY ACROSS THE SOUTHERN
COASTAL BEND. HAVE WENT CLOSER TO THE WARMER MOS GUIDANCE FOR
HIGHS...AND EVEN THAT MAY END UP BEING TOO CONSERVATIVE FOR SOME
OF THE SOUTHERN AND SOUTHWEST COUNTIES.
THE STRONG COLD FRONT THAT HAS BEEN ADVERTISED WILL ARRIVE INTO
THE NORTHWEST COUNTIES LATE THIS AFTERNOON AND PUSH OFF THE COAST
THIS EVENING. VERY STRONG PRESSURE RISES BEHIND THE FRONT WILL
LEAD TO VERY WINDY CONDITIONS THIS EVENING...WITH GUSTS BETWEEN 40
AND 50 MPH IN MANY AREAS. WILL LIKELY BE HOISTING A WIND ADVISORY
LATER THIS MORNING. THE WINDS WILL WEAKEN AFTER MIDNIGHT
INLAND...BUT REMAIN GUSTY ALONG THE COAST THROUGH THE NIGHT.
BOTH NAM ANS GFS SHOW 50 KTS OF NORTHWEST FLOW AT H85 SATURDAY
MORNING...AND WITH MIXING AFTER SUNRISE SHOULD SEE WINDS PICK BACK
UP INLAND MID MORNING INTO THE EARLY AFTERNOON ON SATURDAY.
LONG TERM (SATURDAY NIGHT THROUGH THURSDAY)...HIGH PRESSURE
SETTLING INTO CEN TX WILL PROVIDE A COLD NIGHT AS LIGHT WINDS AND
VERY DRY AIRMASS PROVIDE EXCELLENT RAD COOLING. NRN COS WILL LIKELY
SEE MID-UPR 30 (FOLLOWING MORE IN LINE W/ THE NAM MOS) AND WILL BE
NEAR RECORD LOWS ESP AT VCT. DRY AIRMASS AND QUICK RETURN TO SRLY
WINDS IN RESPONSE TO LOW PRESSURE DEVELOPING ACROSS WRN TX WILL LEAD
TO VERY LARGE DIURNAL RANGE SUN W/ HIGHS INTO THE UPR 70S TO LOW
80S. RH VALUES WILL REMAIN LOW DESPITE THE RETURN TO ONSHORE FLOW
AND WINDS MAY APPROACH MARGINAL RED FLAG CRITERIA LATE. COMBINATION
OF RETURNING MOISTURE AND A LEFT JET EXIT REGION MVG ACROSS THE
REGION COULD LEAD TO ISOLD PRECIP ON MON...BUT ONLY HOLDING ONTO 10
POPS FOR NOW. GFS SHOWS ANOTHER GOOD JET IMPULSE ON TUES AS A FRONT
MOVES INTO THE REGION. THIS COULD PROVE INTERESTING...BUT FOR NOW
WILL JUST INTRODUCE 20 POPS ACROSS THE ERN HALF GIVEN MARGINAL
MOISTURE FIELDS AND GIVEN INCONSISTENCY W/ ECMWF WHICH IS FASTER W/
THE WEAK FRONT...SHOWING FROPA EARLY TUES. BOTH GFS AND ECMWF BRING
ANOTHER FRONT THROUGH THE AREA ON THU GIVING LITTLE TIME FOR
MOISTURE RETURN BETWEEN FROPAS. OVERALL THESE FRONTS ONLY HELP HOLD
TEMPS CLOSE NORMAL VALUES LATE IN THE PERIOD.
MARINE...AREAS OF DENSE SEA FOG EARLY THIS MORNING WILL DISSIPATE
BY 10 AM. WEAK TO MODERATE ONSHORE FLOW WILL CONTINUE WILL VEER
SOUTHWEST AND WEST THIS AFTERNOON AHEAD OF STRONG COLD FRONT. THIS
FRONT WILL MOVE OFFSHORE EARLY THIS EVENING. VERY STRONG OFFSHORE
FLOW WILL OCCUR BEHIND THE FRONT...WITH GUSTS OVER GALE FORCE AND
HAZARDOUS SEA AND BAY CONDITIONS OCCURRING TONIGHT THROUGH
SATURDAY AFTERNOON. WINDS WILL WEAKEN SATURDAY NIGHT AND WILL
RAPIDLY TURN ONSHORE AND INCREASE TO MODERATE LEVELS LATE SUNDAY
AS LOW PRESSURE DEVELOPS ACROSS WESTERN TEXAS. SMALL CRAFT ARE
URGED TO REMAIN IN PORT TONIGHT THROUGH SATURDAY AFTERNOON.
FIRE WEATHER...A DRY LINE AHEAD OF A STRONG COLD FRONT WILL MOVE
THROUGH INLAND PORTIONS OF SOUTH TEXAS AS WELL AS THE SOUTHERN
COASTAL BEND THIS AFTERNOON. MUCH DRIER AIR WILL FILTER IN BEHIND
THE FRONT...WITH RELATIVE HUMIDITY VALUES DROPPING INTO THE TEENS
AND SINGLE DIGITS ACROSS THE BRUSH COUNTRY...AND TEENS TO 20S
ACROSS THE VICTORIA CROSSROADS AND SOUTHERN COASTAL BEND. GUSTY
NORTHWEST WINDS TO AROUND 25 MPH WILL ALSO DEVELOP THIS AFTERNOON...
THEN STRENGTHEN FURTHER BEHIND THE ACTUAL FRONT EARLY THIS EVENING
ACROSS ALL OF SOUTH TEXAS. GUSTS BETWEEN 40 AND 50 MPH WILL BE
POSSIBLE IN THE EVENING. THESE WEATHER CONDITIONS WILL RESULT IN
CRITICAL FIRE WEATHER BEHAVIOR THIS AFTERNOON AND EVENING ACROSS
ALL OF SOUTH TEXAS.
THE WINDS WILL WEAKEN AFTER MIDNIGHT INLAND BUT REMAIN STRONG
ALONG THE COAST. THE WINDS WILL STRENGTHEN AGAIN INLAND MID
MORNING SATURDAY INTO EARLY SATURDAY AFTERNOON AS MIXING OCCURS.
POOR RELATIVE HUMIDITY RECOVERY TONIGHT WILL LEAD TO VERY LOW
RELATIVE HUMIDITY VALUES DURING THE DAY SATURDAY...AND COMBINED
WITH THE GUSTY WINDS WILL RESULT IN CRITICAL FIRE WEATHER
CONDITIONS AGAIN ON SATURDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI 91 48 72 43 77 / 10 0 0 0 0
VICTORIA 84 40 67 36 76 / 20 0 0 0 0
LAREDO 90 47 77 48 85 / 0 0 0 0 0
ALICE 92 47 74 42 80 / 10 0 0 0 0
ROCKPORT 87 50 69 45 73 / 10 0 0 0 0
COTULLA 86 39 75 39 82 / 0 0 0 0 0
KINGSVILLE 92 48 73 40 77 / 10 0 0 0 0
NAVY CORPUS 87 51 69 53 74 / 10 0 0 0 0
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...RED FLAG WARNING UNTIL MIDNIGHT CDT TONIGHT FOR THE FOLLOWING
ZONES: DUVAL...JIM WELLS...LA SALLE...LIVE OAK...MCMULLEN...
WEBB.
FIRE WEATHER WATCH FROM SATURDAY MORNING THROUGH SATURDAY
AFTERNOON FOR THE FOLLOWING ZONES: BEE...DUVAL...GOLIAD...
JIM WELLS...LA SALLE...LIVE OAK...MCMULLEN...VICTORIA...
WEBB.
RED FLAG WARNING FROM 7 PM THIS EVENING TO 4 PM CDT SATURDAY FOR
THE FOLLOWING ZONES: ARANSAS...CALHOUN...REFUGIO.
RED FLAG WARNING FROM 4 PM THIS AFTERNOON TO MIDNIGHT CDT
TONIGHT FOR THE FOLLOWING ZONES: BEE...GOLIAD...VICTORIA.
RED FLAG WARNING UNTIL 4 PM CDT SATURDAY FOR THE FOLLOWING
ZONES: KLEBERG...NUECES...SAN PATRICIO.
GM...SMALL CRAFT ADVISORY FROM 10 PM THIS EVENING TO 4 PM CDT
SATURDAY FOR THE FOLLOWING ZONES: WATERS BAFFIN BAY TO PORT
ARANSAS 20 TO 60 NM...WATERS PORT ARANSAS TO MATAGORDA SHIP
CHANNEL 20 TO 60 NM.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL NOON CDT TODAY FOR
THE FOLLOWING ZONES: WATERS BAFFIN BAY TO PORT ARANSAS 20
TO 60 NM...WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20
TO 60 NM.
SMALL CRAFT ADVISORY FROM 8 PM THIS EVENING TO 4 PM CDT SATURDAY
FOR THE FOLLOWING ZONES: BAYS AND WATERWAYS FROM BAFFIN BAY
TO PORT ARANSAS...BAYS AND WATERWAYS FROM PORT ARANSAS TO
PORT OCONNOR...COASTAL WATERS BAFFIN BAY TO PORT ARANSAS
OUT 20 NM...COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP
CHANNEL OUT 20 NM.
&&
JAR/19...SHORT TERM/AVIATION
TMT/89...LONG TERMHazardous weather outlook, Mar 27, 4:53 AM CST, 9 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
553 AM CDT FRI MAR 27 2009
TXZ229>234-239>247-281100-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
553 AM CDT FRI MAR 27 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT
A DRYLINE WILL MOVE INTO SOUTH TEXAS THIS AFTERNOON AND A STRONG
COLD FRONT THIS EVENING.
CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED ACROSS INLAND
PORTIONS OF SOUTH TEXAS AND THE SOUTHERN COASTAL COUNTIES THIS
AFTERNOON AND EVENING...AND ACROSS THE NORTHERN COASTAL COUNTIES
THIS EVENING. A RED FLAG WARNING IS IN EFFECT FOR ALL OF SOUTH
TEXAS.
A WIND ADVISORY WILL LIKELY BE HOISTED FOR COASTAL COUNTIES LATER
TODAY...FOR WINS GUSTING BETWEEN 40 AND 50 MPH BEHIND THE COLD
FRONT THIS EVENING.
NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
CRITICAL FIRE WEATHER CONDITIONS ARE LIKELY DURING THE MID
MORNING THROUGH THE EARLY AFTERNOON HOURS ON SATURDAY AND MAY
DEVELOP AGAIN ON SATURDAY.
NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
GMZ230-235-250-255-270-275-281100-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-
COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM-
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-
553 AM CDT FRI MAR 27 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT
A DRYLINE WILL MOVE INTO SOUTH TEXAS THIS AFTERNOON AND A STRONG
COLD FRONT THIS EVENING. SMALL CRAFT ADVISORY CONDITIONS ARE
EXPECTED BEHIND THE COLD FRONT THIS EVENING...WITH GUSTS OVER GALE
FORCE AND HAZARDOUS SEA AND BAY CONDITIONS. SMALL CRAFT ARE URGED
TO REMAIN IN PORT TONIGHT THROUGH SATURDAY AFTERNOON.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
SMALL CRAFT ADVISORY CONDITIONS WILL CONTINUE THROUGH EARLY SATURDAY
BEFORE WINDS WEAKEN AS HIGH PRESSURE SETTLES ACROSS CENTRAL TEXAS.
NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
JR/MJG
Wildfire, Kleberg
- When
- March 27, 2:00 PM CST to March 28, 11:00 AM CST
- Where
- Kleberg forecast zone
- Reported by
- Park/Forest Service
- Coordinates
- 27.427, -97.668 (the zone’s center; the record gives no point)
The Flaca Wildfire burned over 2000 acres on the King Ranch in Kleberg County. (N 27 23 41.9, W 97 38 12.1) Four outbuildings and one mobile home were threatened and saved. Several local, state and air resources responded.
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Blizzard and Winter Storm in Kansas, March 27 to 28, 20093 deaths · 14 injured · $17 million · 26 events
- Blizzard and Winter Storm in Oklahoma, March 27 to 28, 20092 deaths · 5 injured · $1.9 million · 42 events
- Tornadoes and Flash Flooding in Mississippi, March 27 to 28, 2009$2.4 million · EF1 · 47 events
- Tornadoes and Hail in Tennessee, March 27 to 28, 2009$4.5 million · EF1 · 31 events
- Tornado and Flash Flooding in Georgia, March 27 to 30, 2009$2.5 million · EF0 · 33 events
- Tornadoes in North Carolina, March 27, 20091 injured · $40,000 · EF2 · 2 events
- Tornadoes in North Carolina, March 27, 2009$360,000 · EF1 · 5 events
- Tornado and Hail in Texas, March 27, 2009$201,000 · EF0 · 35 events
- Tornadoes in North Carolina, March 27, 2009$250,000 · EF1 · 2 events
- Flash Flooding and Hail in Alabama, March 27 to 28, 2009$515,000 · 1 in hail · 7 events
- Hail and Damaging Winds in Alabama, March 27, 2009$292,000 · 1.75 in hail · 9 events
- Flash Flood and Hail in Alabama, March 27 to 28, 2009$155,000 · 1.75 in hail · 16 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 162204.